# SDR 2022FA0000567

- Difficulty date: October 6, 2022
- Submitted: October 6, 2022
- Operation: General aviation
- Aircraft: N9637X
- Make and model: Cessna 210B
- Aircraft serial: 21057937
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Ground Wire
- Condition: Broken
- Location: Alternator
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

S1637-12 TERMINAL ON D-PB14 WIRE BROKE AT THE ALTEMATOR GROUND LUG. UNSUPPPORTED WIRE AND SHOWED EVIDENCE OF ARCING. EVIDENCE SUGGESTS THE WIRE END MADE CONTACT WITH ALTEMATOR BATTERY OUTPUT LUGWHICH CAUSED A OUTPUT TO GO TO GROUND. VOLTAGE REGULATOR SENSED LOW VOLTAGE AND INCREASED THE FIELD VOLTAGE TO COMPENSATE. WIRE END MOVED FROM THE ALTERMALOR OUTPUT LUG AND THIS CAUSED AN OVER VOLTAGE CONDITION AS THE REGULATOR COULD NOT DROP VOLTAGE FAST ENOUGH. OVER VOLTAGE CAUSED DAMAGE TO THE TWO KX-155 NAV/COMMS RESULTING MOMENTARY SMOKE IN COCKTAIL. NOTE: NO PROLECTIVE BOOT ON THE ALTERNATOR OUTPUT LUG. ADDED MS25171 BOOT TO BOTH THE GROUND LUG AND THE ALTERNATOR OUTPUT LUG. NOTE: ASI-DLR OCCURRENCE INVESTIGATION, ON 7/27/2020, WHILE ACCOMPLISHING A VFR CLIMB THROUGH 4,400 MSL PILOT NOTICED A FAINT ELECTRICAL BURNING SMELL IN THE COCKPIT AND E SMALL AMOUNT OF MOMENTARY SMOKE COMING FROM LOWER LEFT SIDE INSTRUMENT PANEL NEAR THE AIRCRAFT CIRCUIT BREAKERS WAS OBSERVED. THE AIRCRAFT INSTRUMENTAL INDICATED A LOSS OF ELECTRICAL CURRENT FROM AIRCRAFT ALTERNATOR.
